Alert archive / Idaho / Red Flag Warnings in 2008

Red Flag Warning 8, NWS Spokane, WA

August 17, 20085 counties in Idaho

NWS Spokane, WA issued this red flag warning at Aug 17, 2008, 2:19 PM PDT for 5 counties in Idaho. It took effect at Aug 18, 2008, 5:00 AM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2008, 2:19 PM PDT (21:19 UTC)
In effect from
Aug 18, 2008, 5:00 AM PDT
Expired
Aug 19, 2008, 4:41 AM PDT
In force
24 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2008-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2008-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3402 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KOTX 172119
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
219 PM PDT SUN AUG 17 2008

WAZ676-677-680-682-684-685-687-181300-
/O.UPG.KOTX.FW.A.0005.080818T1200Z-080819T0600Z/
/O.NEW.KOTX.FW.W.0008.080818T1200Z-080819T1200Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
219 PM PDT SUN AUG 17 2008

...RED FLAG WARNING IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT
TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

ISOLATED THUNDERSTORMS WILL DEVELOP TONIGHT AND INTO MONDAY
MORNING...MAINLY EFFECTING THE CASCADE MOUNTAIN ZONES. BY MONDAY
SCATTERED THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND SPREAD
EAST OF THE CASCADE CREST. THE BEST CHANCE FOR SIGNIFICANT
LIGHTNING WILL BE MONDAY MORNING INTO MONDAY EVENING. IN ADDITION
TO THE THREAT OF LIGHTNING...LOCALLY GUSTY WINDS WILL DEVELOP
FOLLOWING THE PASSAGE OF A COLD FRONT MONDAY EVENING. WIND GUSTS
OF 20 TO 30 MPH WILL BE COMMON IN THE WENATCHEE AND KITTITAS
VALLEYS MONDAY EVENING. WHILE GUSTY WINDS WILL OCCUR...THEY WILL
NOT COINCIDE WITH THE LOWEST HUMIDITIES OF THE DAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND THUNDERSTORMS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

IDZ101-WAZ673-686-181300-
/O.UPG.KOTX.FW.A.0005.080818T1200Z-080819T0600Z/
/O.NEW.KOTX.FW.W.0008.080818T1200Z-080819T1200Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
219 PM PDT SUN AUG 17 2008

...RED FLAG WARNING IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT
TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

HAINES INDEX VALUES OF 6 WILL DEVELOP DURING THE EARLY MORNING
HOURS ON MONDAY AND PERSIST THROUGH MUCH OF THE DAY. THEN A STRONG
COLD FRONT WILL PUSH THROUGH THE REGION LATE MONDAY BRINGING THE
POTENTIAL FOR A SIGNIFICANT LIGHTNING EPISODE MONDAY NIGHT. IN
ADDITION TO THE LIGHTNING...WIND GUSTS UP TO 25 MPH WILL OCCUR
WITH THE APPROACH AND PASSAGE OF THE COLD FRONT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND THUNDERSTORMS WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
4 follow-up statements
000 
WWUS86 KOTX 181235 AAA
RFWOTX

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
535 AM PDT MON AUG 18 2008

WAZ676-677-680-682-684-685-687-182115-
/O.EXT.KOTX.FW.W.0008.000000T0000Z-080819T1200Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
535 AM PDT MON AUG 18 2008

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 5 AM
PDT TUESDAY...

ISOLATED THUNDERSTORMS WILL DEVELOP TODAY...MAINLY EFFECTING THE
CASCADE MOUNTAIN ZONES. BY AFTERNOON...SCATTERED THUNDERSTORMS
WILL DEVELOP AND SPREAD EAST OF THE CASCADES CREST. IN ADDITION
TO THE THREAT OF ABUNDANT LIGHTNING...LOCALLY GUSTY WINDS WILL
ACCOMPANY THE PASSAGE OF A COLD FRONT BY THIS EVENING...WITH WIND
GUSTS OF 25 TO 35 MPH COMMON IN THE WENATCHEE AND KITTITAS
VALLEYS. WHILE GUSTY WINDS WILL OCCUR...THEY WILL NOT COINCIDE
WITH THE LOWEST HUMIDITIES OF THE DAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND THUNDERSTORMS WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

IDZ101-WAZ673-686-182115-
/O.EXT.KOTX.FW.W.0008.000000T0000Z-080819T1200Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
535 AM PDT MON AUG 18 2008

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 5 AM
PDT TUESDAY...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
5 AM PDT TUESDAY. 

IN ADDITION TO HAINES INDEX VALUES OF 6 DEVELOPING TODAY...A COLD
FRONT WILL PUSH THROUGH THE REGION THIS EVENING AND INCREASE THE
POTENTIAL FOR A SIGNIFICANT LIGHTNING EPISODE. IN ADDITION TO THE
LIGHTNING...WIND GUSTS UP TO 30 MPH WILL OCCUR WITH THE PASSAGE
OF THE COLD FRONT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND THUNDERSTORMS WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 182114
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
214 PM PDT MON AUG 18 2008

WAZ676-677-680-682-684-685-687-190515-
/O.CON.KOTX.FW.W.0008.000000T0000Z-080819T1200Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
214 PM PDT MON AUG 18 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. 

THUNDERSTORMS OVER SOUTH CENTRAL WASHINGTON AND CENTRAL OREGON
WILL MOVE NORTHEAST TONIGHT...LEADING TO INCREASING LIGHTNING OVER
THE REMAINDER OF CENTRAL WASHINGTON. IN ADDITION TO THE THREAT OF 
ABUNDANT LIGHTNING...GUSTY WINDS WILL ACCOMPANY THE PASSAGE OF A
COLD FRONT THIS AFTERNOON INTO THE EARLY EVENING HOURS...WITH WIND
GUSTS OF 20 TO 30 MPH COMMON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND THUNDERSTORMS WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

IDZ101-WAZ673-686-190515-
/O.CON.KOTX.FW.W.0008.000000T0000Z-080819T1200Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
214 PM PDT MON AUG 18 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. 

IN ADDITION TO HAINES INDEX VALUES OF 6 CONTINUING MAINLY OVER
NORTH IDAHO THROUGH THIS AFTERNOON...A COLD FRONT WILL PUSH THROUGH THE
REGION THIS EVENING WITH SIGNIFICANT LIGHTNING LIKELY DEVELOPING
DURING THE OVERNIGHT HOURS. ISOLATED THUNDERSTORMS WILL BE
POSSIBLE THROUGH THE EVENING. THE ABUNDANT LIGHTNING WILL LIKELY
CONTINUE FROM THE OVERNIGHT HOURS INTO TOMORROW MORNING BUT AS THE
ATMOSPHERE MOISTENS FUELS WILL BEGIN TO MOISTEN. IN ADDITION TO
THE LIGHTNING...WIND GUSTS UP TO 30 MPH WILL OCCUR WITH THE
PASSAGE OF THE COLD FRONT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND THUNDERSTORMS WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 190353
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
853 PM PDT MON AUG 18 2008

WAZ676-677-680-682-684-685-687-191200-
/O.CON.KOTX.FW.W.0008.000000T0000Z-080819T1200Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
853 PM PDT MON AUG 18 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY
FOR ABUNDANT LIGHTNING WITH SUFFICIENTLY DRY FUELS AND 
GUSTY WIND...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY
FOR ABUNDANT LIGHTNING WITH SUFFICIENTLY DRY FUELS AND GUSTY
WIND.

THUNDERSTORMS WILL MOVE NORTHEAST TONIGHT...LEADING TO INCREASING
LIGHTNING OVER CENTRAL WASHINGTON. IN ADDITION TO THE THREAT OF
ABUNDANT LIGHTNING...GUSTY WINDS WILL ACCOMPANY THE PASSAGE OF A
COLD FRONT THIS EVENING...WITH WIND GUSTS TO 40 MPH...POSSIBLY
GREATER BEING COMMON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND THUNDERSTORMS WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

IDZ101-WAZ673-686-191200-
/O.CON.KOTX.FW.W.0008.000000T0000Z-080819T1200Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
853 PM PDT MON AUG 18 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY
FOR ABUNDANT LIGHTNING WITH SUFFICIENTLY DRY FUELS AND
GUSTY WIND...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY
FOR ABUNDANT LIGHTNING WITH SUFFICIENTLY DRY FUELS AND 
GUSTY WIND. 

A COLD FRONT PUSH THROUGH THE REGION THIS EVENING WITH
THUNDERSTORMS PRODUCING SIGNIFICANT LIGHTNING CONTINUES. THE
ABUNDANT LIGHTNING MOST LIKELY WILL CONTINUE OVERNIGHT INTO
TOMORROW MORNING BUT AS THE ATMOSPHERE MOISTENS FUELS WILL BEGIN
TO MOISTEN. IN ADDITION TO THE LIGHTNING...WIND GUSTS TO 40
MPH..SOME POSSIBLY GREATER WILL OCCUR WITH THE PASSAGE OF THE
COLD FRONT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND THUNDERSTORMS WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 191141 AAA
RFWOTX

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
441 AM PDT TUE AUG 19 2008



IDZ101-192100-
/O.CAN.KOTX.FW.W.0008.000000T0000Z-080819T1200Z/
/O.NEW.KOTX.FW.W.0009.080819T1200Z-080820T0600Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
441 AM PDT TUE AUG 19 2008

...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS EXTENDED THE RED FLAG
WARNING UNTIL 11 PM PDT THIS EVENING.

THUNDERSTORM ARE EXPECTED TO INCREASE IN AREAL COVERAGE
TODAY...PEAKING IN THE LATE AFTERNOON AND EARLY EVENING FOR NORTH
IDAHO. COOLER WEATHER AND WETTING RAINS WILL BE COMMON
BY LATE WEDNESDAY AND WEDNESDAY NIGHT...ESPECIALLY IN THE
MOUNTAINS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND THUNDERSTORMS WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.


$$

WAZ673-676-677-680-682-684>687-191245-
/O.CAN.KOTX.FW.W.0008.000000T0000Z-080819T1200Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
441 AM PDT TUE AUG 19 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED
FLAG WARNING.

THOUGH THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR
TODAY...ABUNDANT AREAL COVERAGE IS NOT EXPECTED. COOLER WEATHER
AND WETTING RAINS WILL BE COMMON WEDNESDAY...ESPECIALLY IN THE
MOUNTAINS.  

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 17, 11:07 AM PDT, 3 hours 12 minutes earlier.

Area forecast discussion, Aug 17, 11:07 AM PDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1107 AM PDT SUN AUG 17 2008

.SYNOPSIS...
ANOTHER DAY OF RECORD HEAT IS EXPECTED TODAY OVER MUCH OF EASTERN
WASHINGTON AND NORTHERN IDAHO. MOST LOWLAND AREAS WILL EXCEED 100
DEGREES. THE ARRIVAL OF A COLD FRONT LATE TONIGHT WILL BRING A
COOLING TREND TO THE REGION ON MONDAY AND TUESDAY...ALONG WITH THE
POTENTIAL FOR THUNDERSTORMS...AND LOCALLY GUSTY WINDS.

&&

.DISCUSSION...
REST OF TODAY...HOT UPPER LEVEL RIDGE WILL HOLD ITS GRIP OVER THE
INLAND NW THIS AFTERNOON WITH RECORD OR NEAR RECORD HEAT EXPECTED.
WATER VAPOR LOOPS THIS MORNING INDICATING A PLUME OF MOISTURE AND
ASSOCIATED INSTABILITY STREAMING NORTHWARD THROUGH WESTERN
PORTIONS OF OREGON AND WASHINGTON WITH AN EMBEDDED SHORTWAVE TROF
JUST OFF OF CAPE MENDOCINO. MEANWHILE...A DEEPER UPPER LEVEL TROF
WAS MOVING TOWARD 130W...AND WAS BEGINNING TO TAKE A SLIGHTLY
NEGATIVE ORIENTATION. AS THIS DEEPER TROF CONTINUES TAKE ON AN
INCREASINGLY NEGATIVE ORIENTATION...IT WILL LIKELY KEEP MOST OF
THE MOISTURE AND INSTABILITY WEST OF THE CASCADES. IN FACT...THE
MOISTURE AND INSTABILITY COULD EVEN PUSH FARTHER WEST IN RESPONSE
TO THE NEGATIVE TILT. THAT BEING SAID...PREVIOUS POP FORECAST
LOOKS APPROPRIATE WITH ONLY CHANCE OF ELEVATED THUNDERSTORMS
HOLDING TO THE IMMEDIATE CASCADE CREST. WILL ALSO NEED TO KEEP A
WATCH ON THE ACCAS FIELDS OVER THE OKANOGAN HIGHLANDS...HOWEVER
MODEL SOUNDINGS INDICATE ONLY MARGINAL ELEVATED INSTABILITY IN THAT
AREA...AND MUCH OF IT SHOULD TRACK INTO BC OVER THE NEXT FEW
HOURS. LIMITED MOISTURE AND INSTABILITY WILL RESULT IN ANOTHER
HOT DAY WITH PLENTY OF SUNSHINE EVERYWHERE ALSO ACROSS THE INLAND
NW. PREVIOUS TEMPERATURE FORECAST LOOKS VERY GOOD AND ONLY VERY
MINOR TWEAKS WERE EMPLOYED. FX

&&

.AVIATION...
WIDELY SCATTERED...VFR CONDITIONS EXPECTED AT ALL TAF SITES
THROUGH 18Z MON. MAIN WEATHER OF CONCERN OVER THE NEXT 24 HOURS
WILL BE THE THREAT OF ELEVATED CONVECTION. MOST OF THE HIGH BASED
THUNDERSTORMS WILL REMAIN NEAR THE IMMEDIATE CASCADE CREST THROUGH
18Z MON. ONLY EXCEPTION WILL BE AT KEAT AND PSBLY KMWH TOWARD 18Z
AS MAIN UPPER LEVEL TROF AXIS SHIFTS THE CENTRAL OREGON COAST AND
COULD INITIATE ELEVATED THUNDERSTORMS. MOST LIKELY THIS ACTIVITY
WOULD HOLD OFF UNTIL AFT 18Z THOUGH. BETTER CHANCES WILL BE FOR AN
INCREASE IN MID AND HIGH LEVEL CLOUDS STREAMING IN FROM THE SOUTH.
FX

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE       101  68  91  64  80  60 /   0   0  10  30  10  20
COEUR DALENE 100  62  95  61  81  55 /   0   0  10  40  10  10
PULLMAN       100  58  90  58  81  53 /   0   0  10  30  20  10
LEWISTON      106  69 101  67  87  64 /   0   0  10  30  20  10
COLVILLE      104  58  97  54  83  51 /   0   0  20  40  10  20
SANDPOINT      94  53 100  56  80  51 /   0   0  10  40  20  20
KELLOGG       100  66  96  63  80  57 /   0   0  10  30  20  10
MOSES LAKE    104  65  95  60  83  58 /  10  10  20  10  10  20
WENATCHEE     102  72  86  65  83  60 /   0  10  20  10  10  30
OMAK          104  65  96  60  86  57 /  10  10  20  20  10  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
     CENTRAL PANHANDLE MOUNTAINS...COEUR DALENE AREA...IDAHO
     PALOUSE...NORTHERN PANHANDLE.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR LEWIS AND SOUTHERN NEZ PERCE COUNTIES...LEWISTON AREA.

WA...FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
     EAST SLOPES NORTHERN CASCADES...MOSES LAKE AREA...NORTHEAST
     MOUNTAINS...OKANOGAN HIGHLANDS...OKANOGAN VALLEY...SPOKANE
     AREA...UPPER COLUMBIA BASIN...WASHINGTON PALOUSE...
     WATERVILLE PLATEAU...WENATCHEE AREA.

     FIRE WEATHER WATCH UNTIL 9 PM PDT THIS EVENING FOR LOWER
     GARFIELD AND ASOTIN COUNTIES...NORTHEAST BLUE MOUNTAINS.

&&
Hazardous weather outlook, Aug 17, 6:42 AM PDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
642 AM PDT SUN AUG 17 2008

WAZ031>035-041>044-181500-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
642 AM PDT SUN AUG 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON
AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES THIS AFTERNOON WILL APPROACH 105 DEGREES OVER MUCH
OF CENTRAL AND NORTH CENTRAL WASHINGTON INCLUDING THE COMMUNITIES
OF WENATCHEE...MOSES LAKE...GRAND COULEE...AND OMAK.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...MAINLY
OVER THE CASCADES. THE HEAT...VERY DRY FUELS...AND LIGHTNING WILL
HAVE THE POTENTIAL TO ENHANCE THE POTENTIAL FOR HIGH FIRE DANGER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH MONDAY. THE
RECENT HOT AND DRY WEATHER COMBINED WITH VERY DRY FUELS WILL
CONTRIBUTE TO AN ELEVATED FIRE POTENTIAL.

IDZ001>004-026-027-WAZ036>038-181500-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
642 AM PDT SUN AUG 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

TODAY WILL LIKELY BE THE HOTTEST DAY OF THE SUMMER WITH MOST LOW
ELEVATION LOCATIONS ABOVE 100 DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS AND BREEZY WINDS ARE ANTICIPATED MONDAY WITH
THE PASSAGE OF A COLD FRONT. THE RECENT HOT AND DRY WEATHER
COMBINED WITH VERY DRY FUELS WILL CONTRIBUTE TO AN ELEVATED FIRE
POTENTIAL.

Nearby

Red Flag Warnings in Idaho, 2008Red Flag Warnings in Washington, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.